Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Suffer restless legs and bad cramps. Take clonazapan. Suggested Quinine. Guide?

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
I am at my wits end with restless legs and really bad cramp waking me 2-3 times a night. I take clonazapan but this is not working any more. My GP has just called after speaking to a consultant, they suggest quinine.... this didn't work 7 years ago when the problem started. I also have tingling / numbness in my big toes and tingling in my fingers. Any advice I am desperate.
Posted Thu, 18 Jul 2013 in Bones, Muscles and Joints
Answered by Dr. K. Naga Ravi Prasad 1 hour later

Thanks for writing to XXXXXXX

The possible reasons for tingling and numbness could be
* Peripheral neuritis resulting from Diabetes mellitus. So check your blood sugar levels
* Vitamin deficiencies with special reference to Vit B1,B2 & B12. Get blood level estimations
* Entrapment neuropathies occuring at the level of ankle joint as like tarsal tunnel syndrome
* Lumbar disc disease resulting in compression of L5/S1 nerve root

So you need elaborate investigations to know the culprit for your paresthesias. Consult your physician for the same.

But for the time being to temporarily supress your tingling and numbness, I advise you to take oral formulations of methylcobalamine once daily.

Hope, I have answered your query. Happy to help for any more clarifications.

Above answer was peer-reviewed by
Follow-up: Suffer restless legs and bad cramps. Take clonazapan. Suggested Quinine. Guide? 27 minutes later
What about the restless legs and severe cramp? and what is methylcobalamine? I don't think your reply was helpful.
I don't have diabetes or trapped nerves the crawling and cramp move quite freely between my feet and knee I think you need to think a bit more or refund my money.... see my Doctor... I have
Answered by Dr. K. Naga Ravi Prasad 7 hours later

The restless legs may result from many medical conditions and even with usage of certain medicines like antihistamine drugs and antidepressants. I have already spoken about the possible causes in my earlier reply.
Muscle cramps will also occur due to many reasons. A few of them being imbalances in Potassium blood levels (either Hypokalemia or Hyperkalemia), or due to decreased calcium levels in the blood (Hypocalcemia), or simple heat cramp due to dehydration.
Methylcobalamine is nothing but activated and most potent form of Vitamin B12, which has immense role in neurological disturbances as in your case tingling and numbness.
Without undergoing clinical examination and investigations, it is very hard to tell the exact cause for your symptoms, as they are multifactorial.
Hope I have addressed all your issues.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor